Thunderstorm Wind, Barry
- When
- September 2, 6:30 PM CST
- Where
- Barry County, 7 mi SE of Cassville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.617, -93.783
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Sep 2, 1:45 PM CST, 4 hours 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 245 PM CDT FRI SEP 2 2005 .DISCUSSION... ELONGATED RIDGE AXIS EXTENDS FROM NORTH CENTRAL CANADA TO CENTRAL MISSISSIPPI THIS AFTERNOON WITH WEAK FRONT RUNNING ALONG THE SOUTHWEST SIDE OF THE RIDGE FROM NORTHWEST ARKANSAS TO SOUTHWEST KANSAS. COMBINATION OF MOISTURE POOLING ALONG AND NORTH OF THIS FEATURE HAS ALLOWED A CUMULUS FIELD TO POP OVER SOUTHWEST MO. FURTHER SOUTH IN NORTHERN ARKANSAS SCATTERED SHOWERS AND STORMS HAVE DEVELOPED OVER THE PAST HOUR OR TWO. ONLY OTHER FEATURE TO NOTE IS MID LEVEL MOIST AXIS RUNNING ACROSS OUR NORTHWEST CWA...ALONG THE NORTHERN EDGE OF FLAT UPPER RIDGE CENTERED OVER THE ARKANSAS/MISSOURI BORDER. SHORT TERM CONCERN IS PRECIP CHANCES FOR TONIGHT AND SATURDAY. THEREAFTER RISING TEMPERATURES TOWARD EARLY NEXT WEEK AND POTENTIAL FRONT MOVING INTO THE AREA AROUND WED/THURS TIME FRAME WERE THE FOCI OF THE FORECAST. FOR TONIGHT AND SATURDAY...HAVE WEIGHTED THE FORECAST MORE TOWARD THE NAM...WHICH SEEMS TO HAVE A BETTER HANDLE ON CURRENT MOISTURE PROFILES. FOR TONIGHT AND SATURDAY...AS UPPER LOW APPROACHES THE WEST COAST...UPPER RIDGING WILL INCREASE ALONG THE HIGH PLAINS PUTTING OUR AREA INTO INCREASING NORTHWEST FLOW. IN ADDITION TIGHT THETAE GRADIENT WITH POTENTIAL LOW LEVEL JET INTERACTION TONIGHT MAY HELP SPARK SOME STORMS OVER OUR NORTHWEST COUNTIES. ALSO TAKING INTO ACCOUNT WEAK LOW LEVEL CONVERGENCE ALONG FRONT OVER NORTHWEST AR DRIFTING NORTHWARD INTO OUR AREA AS RIDGE AXIS SHIFTS EAST...WENT AHEAD AND INCLUDED SLIGHT CHANCE POPS OVER ABOUT THE WESTERN 1/3 OF OUR COUNTIES TONIGHT AND SATURDAY. THEREAFTER UPPER RIDGING IS EXPECTED TO SPREAD MORE TO THE EAST AS UPPER TROUGH MOVES TO THE NORTHEAST. BASED ON CURRENT DIRTINESS OF UPPER RIDGE AND WEAK UPPER FLOW OVER THE AREA...STILL CANNOT RULE OUT ISOLATED AFTERNOON CONVECTION...ESPECIALLY WITH TEMPS RISING INTO THE LOWER/MID 90S. HOWEVER THINK COVERAGE WILL REMAIN TOO LOW TO INCLUDE IN ZONES. EXTENDED MODEL GUIDANCE CONTINUES TO INDICATE ANOTHER FRONT WILL MOVE TOWARD THE AREA BY MID WEEK. HOWEVER WITH BULK OF WESTERLIES REMAINING NORTH OF THE AREA...THE FRONT WILL PROBABLY STALL OVER OUR NORTHERN COUNTIES ON WED BEFORE RETREATING NORTHWARD AS A WARM FRONT ON THURSDAY. WENT AHEAD AND INCLUDED LOW PRECIP CHANCES OVER CENTRAL MO/BOURBON COUNTY KS FOR THAT TIME PERIOD. OTHERWISE WARM AND DRY CONDITIONS WILL CONTINUE. TERRY && .AVIATION... ISOLATED CONVECTION EXPECTED THIS AFTERNOON AS WEAK WARM FRONT ADVANCING NORTHWARD INTERACTS WITH WEAK SHORTWAVE. MOST ACTIVITY TO BE SOUTH OF SGF INTO NORTHERN ARKANSAS. ADDITIONAL TSRA CHANCES TONIGHT ACROSS JLN AREA...OTHERWISE EXPECT VFR CONDITIONS. RUNNELS && SGF WATCHES/WARNINGS/ADVISORIES... .MO...NONE. .KS...NONE. WFO SGF
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1258 PM CDT FRI SEP 2 2005 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-031800- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1258 PM CDT FRI SEP 2 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH AND SMALL HAIL. AREAS AFFECTED AND TIMING: LOCATIONS ALONG AND WEST OF A LINE FROM OSAGE BEACH TO LEBANON TO WEST PLAINS THROUGH TONIGHT. DISCUSSION: INCREASING LOW LEVEL MOISTURE COMBINED WITH WEAK LOW LEVEL CONVERGENCE AND AFTERNOON HEATING MAY CAUSE ISOLATED SHOWERS AND THUNDERSTORMS TO DEVELOP OVER SOUTHEAST KANSAS AND SOUTHERN MISSOURI THIS AFTERNOON INTO EARLY EVENING. ALSO AN UPPER LEVEL DISTURBANCE AND INCREASING MOISTURE IN THE MID LEVELS OF THE ATMOSPHERE MAY LEAD TO ISOLATED THUNDERSTORM DEVELOPMENT OVER WEST CENTRAL MISSOURI. SLIGHT TO MODERATE INSTABILITY WILL ALLOW ANY STORMS THAT DEVELOP TO PRODUCE BRIEF WIND GUSTS OVER 30 MPH AND SMALL HAIL. HOWEVER...DUE TO WEAK VERTICAL WIND SHEAR...ORGANIZED SEVERE STORMS ARE NOT EXPECTED. MOISTURE AND CONVERGENCE WILL INCREASE ACROSS THE CENTRAL PLAINS TONIGHT. WHILE MOST THUNDERSTORMS ARE EXPECTED TO BE NORTH AND WEST OF THE OUTLOOK AREA LATE TONIGHT...ISOLATED STORMS WILL BE POSSIBLE TO THE NORTHWEST OF INTERSTATE 44. SEVERE WEATHER IS NOT EXPECTED...AS INSTABILITY AND WIND SHEAR WILL BE MARGINAL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ISOLATED THUNDERSTORMS MAY LINGER ACROSS SOUTHEAST KANSAS AND WESTERN MISSOURI SATURDAY MORNING. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) TERRY
The Springfield radar (KSGF), 77 km away, was scanning. The volume nearest the first event began at 00:30 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2005Every state in 2005This day in weather historyWarnings in Missouri, September 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5475153.